New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NanMac
Regular Member


Date Joined Mar 2007
Total Posts : 71
   Posted 4/7/2007 10:57 AM (GMT -7)   
Has anyone ever had twitchy muscles in their calves? I can actually see themm when they are twitching. Could this be a Prednisone side effect?
Thanks
&
Happy Easter!
NanMac

badbutt
New Member


Date Joined Feb 2007
Total Posts : 17
   Posted 4/7/2007 11:26 AM (GMT -7)   
 
Nanmac,
 
For the past few days I have had twitches and cramping in my calves.  The cramping is the worst at night when I'm sleeping and I got it yesterday during the day when I was reaching for something in the kitchen cupboard.  I am tapering off prednisone, down to 15mg from 30mg.  I think it is a side effect of prednisone because I remember having the same symptoms when I was taking it a few years ago.The things we have to go through to get better! :-)
 
medications- Pentasa 1gram 3times a day
 
Prednisone- 25mg ( can't wait to finish )
 
 


NanMac
Regular Member


Date Joined Mar 2007
Total Posts : 71
   Posted 4/7/2007 2:52 PM (GMT -7)   

So, what is the typical length of time that a person would stay on Prednisone? Some people seem to be on it continously. My Rheumy wants me to continue until I see him in May. That will be almost 6 weeks. I do not know if he will have me contiue past that.

NanMac


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 4/7/2007 7:30 PM (GMT -7)   
I have twitching like tha in my legs & calves of my legs & I''m not on steroids.......
SnowyLynne


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 4/8/2007 7:35 AM (GMT -7)   
hi nanmac!
 
physicians really & ideally would not like for their patients to be on prednisone for a very lengthy amountof time.  mostly because it will, in long term, rob your stores of calcium in bones & also screw with your endocrine system (your own NATURAL steroid your body makes).
but the kicker is we often will need to do a few months on them, some longer.
 
most important thing you can do is report to your doc if & when you feel like something's wrong, or the side effects are getting too bothersome.
 
i get muscle spasms. twitches that go on for like 10 minutes ata time.  in my hands, thighs, arms....i dunno, i feel they're benign. but check it out.
:-)  take care nan...write back soon. {{{{{{{{{{{{hugs}}}}}}}}}}}
Arthritis Forum Moderator
Active Severe Rheumatory Arthritis. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures (under control!). MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Previous Lymes Disease for 10 years.
Meds: Remicade infusions 300mg Q3weeks; Intra-articular knee injections when needed; Mercaptopurine 50mgQD plus 75mg weekly; Mesalamine 4GramsQD; Prednisone 10mgQD mantainance; Entocort 9mgQD; Meclizine; Augmentin; Tigan 300mg; Reglan; LidoDerm Patches; Diazepam 5mg for AS back spasms; Rozerem 8mg; Dilaudid 4mg tabs for pain. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:45 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
190 Guest(s), 2 Registered Member(s) are currently online.  Details
delta30, sharron19


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer